Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 117, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2015, 7:25 PM CDT for Saline County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2015, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 7, 2015, 7:43 PM CDT
- In force
- 18 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:44 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 7, 6:44 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 644 PM CDT SUN JUN 7 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 TONIGHT: CONVECTIVE FORECAST CONTINUES TO BE MAIN CONCERN. WIND SHIFT HAS PUSHED THROUGH ELLSWORTH...AND ALMOST TO KSLN AND KGBD...WITH SYNOPTIC FRONT LIKELY JUST NORTHWEST OF FORECAST AREA. CONVERGENCE IS QUITE A BIT WEAKER THAN PREVIOUS ANTICIPATED...AND 1800 UTC LAMONT SOUNDING SHOWING A STOUT CAP. BELIEVE ONSET OF STORMS WILL LIKELY BE A BIT LATER THAN PREVIOUS THOUGHT...AND GIVEN ORIENTATION OF BOUNDARIES...PRECIPITATION CHANCES ARE LOOKING BETTER EAST OF I-35 THAN TO THE WEST. HAVE TWEAKED CHANCES ACCORDINGLY. SYSTEM ALSO APPEARS TO BE MORE PROGRESSIVE...WHICH WILL LESSEN FLOODING RISK. MON-WED: STILL EXPECT PRECIPITATION TO BE ONGOING AT THE START...LIKELY WELL EAST OF I-35...WITH QUICKER PROGRESSION TO THE SOUTHEAST. BY 1800 UTC...SUSPECT PRECIPITATION WILL BE OUT OF THE FORECAST AREA. DRIER AIR WILL OVERSPREAD THE AREA IN THE WAKE THE FRONT...WITH SURFACE HIGH PRESSURE OVER THE AREA MON NIGHT. WEAK RETURN FLOW DEVELOPS ON TUE AND PERSISTS INTO WED. COLD AIR ADVECTION WILL LEAD TO SLIGHTLY COOLER HIGHS ON MON...BUT DRY AIR WILL QUICKLY MODIFY WITH WARMUP ON TUE-WED. AT THIS PERIOD...DRY CONDITIONS LOOK PROBABLE FROM MON AFTERNOON-WED. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 CONFIDENCE STILL NOT VERY HIGH WITH WEAK TROUGHING OVER THE SOUTHWEST US AND SHORTWAVE EJECTING ON SOUTHERN EDGE OF FASTER ZONAL FLOW ACROSS SOUTHERN CANADA. THIS LEAVES DIFFUSE SURFACE BOUNDARY SOMEWHERE IN THE PLAINS AND A SHORTWAVE MAYBE MOVING THROUGH SOMETIME BETWEEN THU AND FRI. SURFACE BOUNDARY STAYS HUNG UP IN THE PLAINS IN WAKE OF DEPARTING SHORTWAVE AND POSSIBLY RELOADING SOUTHWESTERN US TROUGH...OR MAYBE WE ARE JUST LEFT IN A SUMMER PATTERN ON WEST SIDE OF BROAD UPPER RIDGE. WITH MOISTURE/HEATING...MODEL CONVECTIVE SCHEMES ARE IN OVERDRIVE... LEADING TO ROBUST POPS IN THE INITIALIZATION GRIDS. CONSENSUS WAS TO BACK OFF..BUT STILL LIKELY OVERESTIMATING PRECIPITATION CHANCES. WAVE PASSAGE ON THU-THU NIGHT SHOULD PROVIDE BEST CHANCE OF RAIN. SUMMER SO-CALLED AIRMASS STORMS WOULD BE MORE LIKELY ON FRI- SAT...ESPECIALLY NEAR STALLED SURFACE FRONT POSSIBLY LOCATED SOMEWHERE IN THE VICINITY OF THE FORECAST AREA. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 636 PM CDT SUN JUN 7 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVERNIGHT. COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE FORECAST AREA AND CURRENTLY STRETCHES JUST SOUTH OF I-70. STORMS ARE EXPECTED ALONG OR JUST SOUTH OF THIS FRONT AS IT PROGRESSES SOUTH. CONFIDENCE IN AREAL COVERAGE IS NOT HIGH SO WILL JUST RUN WITH VCTS IN TAFS AS THIS TIME. WINDS WILL FLIP AROUND TO THE NORTH BEHIND THE FRONT AND IT IS EXPECTED TO PASS THROUGH KICT AROUND 07Z AND KCNU AROUND 12Z. CONFIDENCE IS HIGH THAT WE ARE LOOKING AT VFR CONDITIONS OUTSIDE OF THE STORMS. THE STRONGER STORMS TONIGHT WILL BE CAPABLE OF LARGE HAIL AND DOWNBURST WINDS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 88 65 91 / 60 10 10 10 HUTCHINSON 68 87 63 91 / 50 10 10 10 NEWTON 68 86 64 90 / 60 10 10 10 ELDORADO 68 86 66 89 / 60 10 10 10 WINFIELD-KWLD 70 88 65 90 / 60 10 10 10 RUSSELL 66 86 62 93 / 40 0 10 10 GREAT BEND 67 86 63 91 / 40 10 10 10 SALINA 67 86 63 92 / 50 10 10 10 MCPHERSON 68 87 63 91 / 50 10 10 10 COFFEYVILLE 72 87 65 89 / 50 30 10 10 CHANUTE 70 86 65 89 / 60 20 10 10 IOLA 69 85 65 89 / 60 20 10 10 PARSONS-KPPF 71 87 65 89 / 60 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 5:13 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT SUN JUN 7 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 513 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG A COLD MOVING SOUTHEAST. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL. THE GREATEST RISK IS ROUGHLY ALONG AND NORTHWEST OF I-35. MINOR FLOODING IS ALSO POSSIBLE AREA WIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS COULD AFFECT SOUTHEAST KANSAS MONDAY MORNING. THESE ARE NOT EXPECTED TO STRONG OR SEVERE. ANOTHER FRONT WILL MEANDER AROUND THE AREA FROM THURSDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES FOR AT LEAST STRONG STORMS DURING THIS PERIOD...ALONG WITH SOME POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Jun 7, 6:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 NE LINCOLN 39.09N 98.08W
06/07/2015 E0.25 INCH LINCOLN KS TRAINED SPOTTER
PEA SIZE HAIL WITH WINDS ESTIMATED AT 45 MPH
&&
SGSLocal storm report, Jun 7, 6:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 E BEVERLY 39.01N 97.94W
06/07/2015 E1.75 INCH LINCOLN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS GOLF BALL SIZE HAIL ON THE
LINCOLN AND OTTAWA COUNTY LINE
&&
SGSLocal storm report, Jun 7, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 5 NW SALINA 38.87N 97.68W
06/07/2015 SALINE KS TRAINED SPOTTER
STORM SPOTTER REPORTED A BREIF FUNNEL CLOUD NORTHWEST OF
SALINA
&&
SGSLocal storm report, Jun 7, 7:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 N SALINA 38.89N 97.62W
06/07/2015 E2.00 INCH SALINE KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 7, 7:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL SALINA 38.82N 97.62W
06/07/2015 E1.75 INCH SALINE KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 7, 7:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N SALINA 38.83N 97.62W
06/07/2015 E1.75 INCH SALINE KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 35 min |
| Jun 7, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 33 min |
| Jun 7, 10:43 PM CDT | Special Weather Statement | ICT | Kingman | 32 min |
| Jun 7, 11:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.